MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE
Model Number 8225101
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation has been completed at the time of this report as the device has not been returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative (rep) that the probe was functioning properly at the beginning of a parotid surgery.However, the doctor noticed the probe could not detect nerves during the operation.The doctor check all the connections but couldn't fix the problem, but when they tried a new probe it functioned properly.It was the initial use of the probe and the surgery was delayed for less than 3 minutes.It was noted that there was no patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
The product analysis indicates that one opened sample of part number 8225101 from lot number 0214912151 was received.There was no damage or anomalies in the construction of the device that would have resulted in the reported event.The tip fit securely in the handle.The resistance of the assembly shall measure less than 0.3ohms while using a 4-wire ohm meter (a 2-wire meter was used in lieu of the 4 wire); the actual measurement was 0.2 ohm.There was no intermittent behavior while manipulating the tip, connector, and wire.The probe was plugged into a nim system (with a patient simulator) using 1.0 ma stimulating current and 100uv threshold; when stimulating, the system returned 1.02 ma and a waveform / event tone over 300uv.There was no evidence of improper manufacturing and no malfunction found as it relates to the complaint.There was no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7680080
Report Number1045254-2018-00290
Device Sequence Number920787
Product Code ETN
UDI-Device Identifier00681490176682
UDI-Public00681490176682
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model Number8225101
Device Catalogue Number8225101
Device Lot Number0214912151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/01/2018
08/08/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/21/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1